Clonezepam

  • Thread starter Thread starter Unregistered
  • Start date Start date
U

Unregistered

Guest
My doc RX'd the above for a nagging neck pain/stiffness, along with flexeril. I was a little leery of it b/c in the back of my mind I seem to remember this being a pretty hard core drug. I am to see if relaxing will help this neck pain go away. I have ten tablets. The warnings on the package are scary.

It's a .5 mg dose and I haven't taken it yet.

Should I be worried? Not only re: my medical, but also the drug itsellf?
 
Clonezepam also called Klonopin is a safe drug when used appropriately. It is a benzo used commonly for anxiety. It is very close to Xanax but doesn't have near the addictive potential and it's half life is longer. I use it all the time for folks with anxiety mostly because of its predictable effects and low abuse potential.

However, I don't think your going to want it as a pilot. My understanding is Xanax is a drug which will ground you and I can't see why Klonopin would be any different.

I'm sure someone with the AME behind their name can confirm this.
 
Thank you Okie182. The warnings sounds scary - addictive, seizures if you stop suddenly, and so on. Ten .5 mg tablets - would coming to the end of ten be stopping suddenly?

I wonder if the FAA would care if this was for neck pain and not anxiety. I did fill the RX but haven't taken it yet.

I really want to get rid of this neck pain (two weeks now) but I don't want to have this med mess up my brain.
 
Consider physical therapy and your not going to have withdrawal seizures with such a short course. I'm not sure how well Klonopin is going to help your neck personally. I have prescribed Valium in situations with SEVERE muscle spams but this has been a very rare situation.

It take quite a while of using benzos at higher doses to usually create seizures!
 
First, use of clonazepam (not clonezepam) during or before flight is not allowed by the FAA. Second, as it is primarily an anti-anxiety drug, it's a big red flag to the FAA and will trigger at best a deferral for additional evaluation and at worst denial.
In addition to the above neurological standards, AMEs and airmen must remain aware that the use of certain medications is unacceptable from an aeromedical perspective, regardless of the medical diagnosis that has been established. Such medications as baclofen (for spasticity), clonazepam (for tremor or ataxia), and amitriptyline (for paresthesias) that may be used to treat MS symptoms would be cause for immediate grounding of airmen.
[FONT=WVAUPV+Helvetica,Helvetica][FONT=WVAUPV+Helvetica,Helvetica]Federal Air Surgeon’s Medical Bulletin, Vol. 41, No. 2, Summer 2003[/FONT][/FONT]

If you want to keep flying, stay completely away from it under either its brand name Klonopin or its generic name clonazepam. If you have picked up the prescription, return it (still sealed, if possible) to the pharmacy and obtain a receipt with a full pill count to prove you never took it, and get your physician to prescribe something else for the job -- and make sure your physician discusses this with an AME before prescribing so you don't get hosed later.

If you need to know more, ask Dr. Bruce Chien either on the AOPA Formus or via his web site http://www.aeromedicaldoc.com.
 
Last edited:
Have you considered Fish Oil/Omega 3? I found it to be very effective on joint pains. To be effective you have to take the 1,000mg pill three times a day. Before I was taking just one 1,000mg pill a day with no difference on my pains. But after reading on the bottle "three times a day" it made a huge difference, no pains at all. It is cheap and requires no prescription. You get results in about a week.

José
 
Consider physical therapy and your not going to have withdrawal seizures with such a short course. I'm not sure how well Klonopin is going to help your neck personally. I have prescribed Valium in situations with SEVERE muscle spams but this has been a very rare situation.
I don't believe that benzodiazepines do much if anything for the pain itself. You are just less concerned about having the pain.
 
Old Thread: Hello . There have been no replies in this thread for 365 days.
Content in this thread may no longer be relevant.
Perhaps it would be better to start a new thread instead.
Back
Top